MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. INFINITY ERCP SAMPLING DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. INFINITY ERCP SAMPLING DEVICE
Model Number 00711652
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Through follow up with the user facility, us endoscopy learned that excessive force was applied in order to pass the sampling device through a hardened stricture.Statements in the instructions for use include: "when using a guide wire, hold the guidewire while brushing for cellular material.Otherwise the guidewire may move and cause patient injury.After selective cannulation of the desired duct is achieved and the guide wire is placed beyond the desired site for brushing: advance the infinity ercp sampling device over the guidewire.Observe the guidewire as it exits the hole approximately 20 cm from the tip of the catheter.If using a guidewire locking device, unlock the short guidewire per manufacturer's recommendations.Advance the device into the accessory channel of the endoscope and relock the guidewire.Using short strokes (1" - 1.5"), continue to advance the device until the distal end of the sheath is endoscopically visualized." the device subject of the reported event was not returned for evaluation.The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.A us endoscopy representative has offered in-service training regarding use of the infinity ercp sampling device to the facility; however, the facility has declined.No additional issues have been reported.
 
Event or Problem Description
The user facility reported a perforation to the common bile duct during a sampling procedure which included use of the infinity ercp sampling device.A covered stent was placed to address the perforation and the patient is reported to have fully recovered.

Brand Name
INFINITY ERCP SAMPLING DEVICE
Common Device Name
SAMPLING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key9831987
Report Number1528319-2020-00008
Device Sequence Number2204987
Product Code FDX
UDI-Device Identifier00816765011782
UDI-Public(01)00816765011782
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K151889
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Model Number00711652
Device Catalogue Number00711652
Device Lot Number1818265
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1